

Aspiring Manager programme Semester 1 – 2024/25



Month	Event	Format	Duration	Dates	√
September	Take time to understand the programme approach, familiarise yourself with the TEAMs site, document set up and timeline.	Self-allocated time	1-3 hours	September	
	Ensure dates selected for Sessions 2 & 3	Individual task time	15 minutes	Before welcome event	
October	Session 1: Programme Welcome • A full cohort opening presentation to introduce the programme and enable delegates to hear from two current University managers supported by Q&A.	Online ZOOM facilitated session	1 hour	Tue 8 th Oct: 10:30-11:30	
November	Session 2: Understanding management • A small group (max 16 delegates) facilitated session exploring personal motivations for becoming a manager, identifying preferences for how like to be managed and discussing key responsibilities and skills of a good manager.	Online ZOOM facilitated session	2 hours	Tue 5 th Nov 12:00-14:00 Tue 5 th Nov: 14:30-16:30 Wed 6 th Nov: 09:00-11:00 Wed 6 th Nov: 11:30-13:30 Wed 6 th Nov: 14:30-16:30 Thu 7 th Nov: 09:00-11:00 Thu 7 th Nov: 11:30-13:30 Thu 7 th Nov: 14:30-16:30	
November	 Self-Directed Learning reflections Completion of Development Wheel and discussion with nominating manager. Peer Mentor Group discussion to share reflections of Development Wheel and New manager toolkit. Completion and submission of Peer Mentor Group discussion summary to T&OD. 	Self-directed learning in small groups	1 hour	From Friday 8 th November Deadline by close of play Friday 6 th December	
December	 Self-Directed Learning Review of Developing Others and Difficult Conversations resources. Completion of reflective questions posed and key tasks in preparation for Session 3 	Self-directed learning - individual	2 hours	From Monday 9 th December Deadline by close of play Monday 13 th January	



Aspiring Manager programme Semester 1 – 2024/25



Month	Event	Format	Duration	Dates	√
January 2025	 Session 3: Identifying and developing key management skills A small group (max 16 delegates) online facilitated session at mid-point of programme to identify and develop the key management skills of developing others and having difficult conversations. 	Online ZOOM facilitated session	2 hours + actions	Tue 14 th Jan: 12:00-14:00 Tue 14 th Jan: 14:30-16:30 Wed 15 th Jan: 09:00-11:00 Wed 15 th Jan: 11:30-13:30 Wed 15 th Jan: 14:30-16:30 Thu 16 th Jan: 09:00-11:00 Thu 16 th Jan: 11:30-13:30 Thu 16 th Jan: 14:30-16:30	
	 Session 4: Know why you're a future manager A full cohort online briefing on the requirements for the individual presentation element on why each delegate is a future manager at the University of Edinburgh, supported by Q&A. 	Online ZOOM facilitated session	30 minutes + 1 hour for actions	Tue 21 st Jan: 10:00-10:30	
February	 Final presentation (uploaded to Teams) Each delegate records a personal presentation on why they are a future manager at the University of Edinburgh. 	Self-allocated time	30 minutes to record and upload to Teams	Deadline by cop Mon 24 th Feb	
March	Presentation Feedback • Each delegate's personal presentation is reviewed, and feedback given by their respective nominating manager and two Peer Mentor Group colleagues	Self-allocated time	30-60 minutes via Manager & peer mentor colleagues	Deadline by cop Mon 17 th Mar	
	 Additional resources on preparing for a management interview and development beyond the programme Optional Peer Mentor Group work to explore experiences of completing the presentation and thoughts and views on the final content 	Self-directed learning - individual	2 hours	Week commencing: 17 th Mar	



Aspiring Manager programme Semester 1 – 2024/25



Month	Event	Format	Duration	Dates	√
March	 Programme Survey Delegates and nominating managers requested to complete short programme survey. 	Self-allocated time	30 minutes	Deadline by cop 31 st Mar	
April	 Making a Difference Event A celebration of delegates' learning. 	Online ZOOM facilitated session	2 hours	Tuesday 1 st Apr: 10:00-12:00	

Key Contact details:

- Programme facilitator: Isla McCrone, Director, Action Provocateurs v1imccro@ed.ac.uk Mob: 07885 285838
- Administration support is provided by **Suzanne Moorhouse**, <u>v1smoorh@ed.ac.uk</u> Mob: 07802 434060
- Talent and Development general email queries: <u>TalentAndDevelopment@ed.ac.uk</u>
- Talent and Development contact: Ruth Miller, Ruth.Miller@ed.ac.uk

Programme resources and communications:

Delegates will be provided with access to the programme resources and communications areas once accepted on the programme. The resources are stored on the programme SharePoint site (including handouts, workbooks, pre-and post-workshop activities etc) and a TEAMs site will be created for your cohort to communicate with each other and the programme facilitator and administrators.

- The Aspiring Manager Resources SharePoint site
- Aspiring Manager cohort 1 community TEAMs site (TBC)